MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA MID-RANGE AIRE-CUF ADULT TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA MID-RANGE AIRE-CUF ADULT TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 750180
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product was received to perform an investigation.No product sample was received; therefore, visual, and functional testing could not be performed.The lot number provided was for catalog number 750170 and not 750180 as reported.Neither of these devices have a speaking valve.The width of a device with a talk attachment is increased to allow for the talk attachment line being secured along the outer diameter (od) of the shaft.A device history record (dhr) review was conducted for the lot number provided which indicated all inspections were completed and no issues were noted during manufacture.No root cause could be determined as the complaint could not be confirmed.This remediation mdr was generated under protocol b10009406, as a result of warning letter cms# (b)(4).
 
Event or Problem Description
It was reported that the patient was not tolerating the speaking valve following placement of the trach tube and even decreased oral intake resulted in more pain.This event required medical intervention.No additional information was provided.

Brand Name
BIVONA MID-RANGE AIRE-CUF ADULT TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
vasant kunj
minneapolis, MN 55442
MDR Report Key15461530
Report Number3012307300-2022-19922
Device Sequence Number4468848
Product Code JOH
UDI-Device Identifier15021312006421
UDI-Public15021312006421
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K914088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2023
Device Model Number750180
Device Catalogue Number750180
Device Lot Number3712383
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2022
Initial Report FDA Received Date09/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/14/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown